MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V442QR-30
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported by the customer that during preparation for an unknown procedure, the single-use mechanical lithotriptor wire could not be threaded.The intended procedure was completed without delay with a similar device.The patient was under propofol sedation.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation a review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported ¿lithotriptor wire could not be threaded¿ issue could not be confirmed.Since the wire had been removed from the tube sheath and not returned, the operating wire was cut at the point where the operating pipe and operating wire meet.A representative olympus bml v-system mechanical lithotriptor handle was used and connected to the returned lithocrushv mechanical lithotriptor.As a result, the lithotriptor handle was able to attach and detach the wire joint with no problem.The stopper was attached and removed from the lithotriptor handle with no problem and when the screw was turned in the lock direction and the wire joint release button was fixed, it was not possible to connect the pipe.No product problem was found.The event may be detected/prevented by following the instructions for use which state: use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotripter bml-110a-1.A lithotripter cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotripter by considering that it may lead to damaging the instrument and that open surgery may have to take place.Make sure to have the stopper and the bml handle connected.If the instrument separates from the bml handle during operation, the pipe may break or become uncontrollable.Also, this instrument with calculus engaged may not be removed from the body.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20040112
Report Number9614641-2024-01683
Device Sequence Number12368175
Product Code LQC
UDI-Device Identifier04953170218422
UDI-Public04953170218422
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V442QR-30
Device Lot Number38K29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown